MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A28-28/C75V
Medical Device Problem Codes Migration or Expulsion of Device (1395); Malposition of Device (2616)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 04/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a suprarenal stent graft extension and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four years post initial procedure during a routine follow up the patient presented with increased aaa diameter.An angiogram revealed the infrarenal stent graft has migrated and the proximal suprarenal extension had originally been placed low.A re-intervention was completed and the physician elected to extend with an additional suprarenal stent graft extension back to the renals, and the right iliac limb of the bifurcated stent graft was extended to the right hypogastric with an ovation extender.Patient's current status is doing well post re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was able to confirm the reported migration and secondary endovascular procedure.However, the reported sac growth was unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms identified were urinary retention and pulmonary congestion.Device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported discharged home on the sixth post operative day stable with oxygen.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply: g1,2: contact office- name has been updated.G4: date received by manufacturer - updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11803472
Report Number2031527-2021-00196
Device Sequence Number17022904
Product Code MIH
UDI-Device Identifier00818009013514
UDI-Public(01)00818009013514(17)180210
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2018
Device Model NumberA28-28/C75V
Device Lot Number1317593-027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1590561010; AFX2 BIFURCATED STENT GRAFT 1519942017; AFX VELA SUPRARENAL 1590561010; AFX2 BIFURCATED STENT GRAFT 1519942017
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR